Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 92, NWS Milwaukee, WI

June 22, 2008Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2008, 3:01 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 3:01 PM CDT (20:01 UTC)
Expired
Jun 22, 2008, 3:45 PM CDT
In force
44 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Fond du Lac County, WI, Green Lake County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:24 PM CDTHAIL 0.251 S Ripon, WISOUTH OF RIPON ON ROAD E
Jun 22, 3:33 PM CDTHAIL 0.25Green Lake, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 222002
SVRMKX
WIC039-047-222045-
/O.NEW.KMKX.SV.W.0092.080622T2001Z-080622T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  EASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 345 PM CDT.

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GREEN LAKE...OR NEAR RIPON...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIPON BY 310 PM CDT...

IF ON INLAND LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE 
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT 
ON THE WATER IN A THUNDERSTORM

LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
      4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2001Z 326DEG 18KT 4385 8892

$$

BORGHOFF
4 follow-up statements
000 
WWUS53 KMKX 222009
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT SUN JUN 22 2008

WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
309 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR GREEN LAKE...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIPON BY 320 PM CDT...
  FAIRWATER BY 330 PM CDT...
  WIOTA BY 340 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
      4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2009Z 309DEG 13KT 4385 8890

$$

ZAJDEL
000 
WWUS53 KMKX 222022
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT SUN JUN 22 2008

WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
319 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...

AT 318 PM CDT...A PAIR OF SEVERE THUNDERSTORMS WERE REPORTED CAPABLE 
OF PRODUCING PENNY SIZE HAIL.  ONE STORM WAS LOCATED NEAR 
RIPON...AND ANOTHER STORM WAS NEAR GREEN LAKE. THE STORMS WERE 
MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIRWATER BY 335 PM CDT...
  WIOTA BY 345 PM CDT...

AT 312 PM CDT PEA SIZE HAIL WAS REPORT IN RIPON. IN ADDITION TO 
LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
      4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2019Z 310DEG 13KT 4383 8887

$$

ZAJDEL
000 
WWUS53 KMKX 222035
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT SUN JUN 22 2008

WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
333 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...

AT 330 PM CDT...A PAIR OF SEVERE THUNDERSTORMS WERE REPORTED CAPABLE 
OF PRODUCING PENNY SIZE HAIL.  A STORM WAS LOCATED NEAR GREEN LAKE 
AND ANOTHER STORM WAS JUST SOUTH OF RIPON. THE STORMS WERE MOVING 
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIOTA BY 345 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
      4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2033Z 310DEG 13KT 4380 8882

$$
000 
WWUS53 KMKX 222043
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT SUN JUN 22 2008

WIC039-047-222052-
/O.EXP.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
342 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOND DU LAC AND
EASTERN GREEN LAKE COUNTIES WILL EXPIRE AT 345 PM CDT...

AT 340 PM CDT WEATHER RADAR INDICATED A STRONG THUNDERSTORM JUST 
SOUTH OF GREEN LAKE MOVING SOUTHEAST AROUND 20 MPH. THE STORM IS 
SLOWLY WEAKENING AND THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 
345 PM CDT. 

LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
      4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2042Z 335DEG 18KT 4379 8893

$$

ZAJDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 AM CDT, 11 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 3:55 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CDT SUN JUN 22 2008

.DISCUSSION...

TODAY-
COLD AIR IN THE UPPER ATMOSPHERE...NEAR -20C AT 500
MILLIBARS...ALONG WITH VORTICITY MAXIMA ROTATING SOUTHEAST IN UPPER
CYCLONIC FLOW...WILL LEAD TO FAVORABLE CONDITIONS FOR MORE
SCATTERED SHOWERS AND THUNDERSTORMS TODAY.

TONIGHT-
EXPECT EVENING STORMS TO DECREASE IN COVERAGE WITH LOSS OF
HEATING. HOWEVER GFS AND NAM MODELS BOTH SHOW VORTICITY LOBE STILL
WORKING THROUGH CWA INTO MIDNIGHT SO PRECIPITATION MAY LINGER
LONGER THAN SUNDOWN.

MONDAY-
UPPER TROUGH AND ASSOCIATED COLD AIR ALOFT SHIFTS EAST OF THE
CWA...THUS INCREASING STABILITY AND LIMITING PRECIPITATION
POTENTIAL. SURFACE HIGH PRESSURE DOMINATES. GFS AND NAM MMODELS BOTH
PAINTING SPOTTY PRECIPITATION. NOT BUYING INTO THIS AS BUFKIT MODEL
SOUNDINGS SHOW STABLE AND DRY AIRMASS. ALMOST SEEMS AS IF QPF IS
ALIGNED WITH LAKE BOUNDARY INTERACTION WITH WEAK LOW LEVEL
CONVERGENCE.

TUESDAY-
HIGH PRESSURE LOOKS TO DOMINATE.

TUESDAY NIGHT THROUGH THURSDAY-
INCREASING WARM AIR ADVECTION ALONG WITH A SHIFT TO MORE ZONAL UPPER
AIR PATTERN SUGGESTS A RETURN TO MORE THUNDERSTORM CHANCES.

&&
10

.AVIATION...ISOLATED SHOWERS CURRENTLY OVER SRN WI SHOULD PUSH SOUTH
WITH VORTICITY MAXIMA BY 12Z. OVERALL EXPECT VFR CONDITIONS THROUGH
12Z MONDAY. CONVECTION EXPECTED TO BE MORE WIDESPREAD LATER
TODAY...WITH SHORT WAVE TROUGH AND VORTICITY MAXIMA ROTATING THROUGH
REGION BETWEEN 18Z AND 02Z. WILL KEEP TEMPO MVFR CONDITIONS FOR TSRA
DURING MOST LIKELY TIME PERIOD FROM PREVIOUS FORECAST. WITH TROF
AXIS NOT QUITE THROUGH SE WI BY 00Z MON WILL KEEP A PROB30 FOR MKE
AND ENW INTO THE EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 22, 11:35 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 AM CDT SUN JUN 22 2008

WIZ046-047-051-052-056>060-062>072-230930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1135 AM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
AFTERNOON AND PERSIST THROUGH EARLY EVENING. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS INTO THIS EVENING. A FEW OF THE STORMS WILL
BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60
MPH...ALTHOUGH THE MAJORITY OF STORMS SHOULD STAY BELOW SEVERE
LIMITS.

AREAS OF FLOODING CONTINUE...WITH SOME CLOSINGS OF PORTIONS OF
MAJOR HIGHWAYS.

SEVERAL LAKES...RIVERS AND STREAMS REMAIN AT...OR NEAR RECORD
LEVELS. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET
PAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL LAKES...RIVERS AND STREAMS WILL REMAIN WELL ABOVE FLOOD
STAGE INTO THE EARLY PART OF THE WEEK...AND STAY ABOVE FLOOD STAGE
THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

LMZ643>646-230930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1135 AM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
AFTERNOON AND PERSIST THROUGH EARLY EVENING. A FEW OF THE STORMS
WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 45
KNOTS...ALTHOUGH THE MAJORITY OF STORMS SHOULD STAY BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS AT VARIOUS TIMES FROM TUESDAY
NIGHT THROUGH FRIDAY.

BORGHOFF
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 22, 2:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             2 SE WAUKESHA           42.99N 88.21W
06/22/2008  M0.50 INCH       WAUKESHA           WI   TRAINED SPOTTER

            WIND GUST TO 48 MPH MEASURED.

0209 PM     HAIL             2 S WAUKESHA            42.98N 88.24W
06/22/2008  M0.25 INCH       WAUKESHA           WI   TRAINED SPOTTER

            WINDS GUSTING OVER 40 MPH CURRENTLY.

&&

BORGHOFF
Local storm report, Jun 22, 2:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             BARABOO                 43.47N 89.74W
06/22/2008  M0.25 INCH       SAUK               WI   PUBLIC

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:24 PM CDTSpecial Marine WarningMKX66 min
Jun 22, 3:24 PM CDTSpecial Marine WarningMKX96 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.